SYNTHES GMBH SAGITTAL SAW ATTACHMENT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
532.021 |
| Medical Device Problem Codes |
Noise, Audible (3273); Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Event or Problem Description
It was reported that during an unspecified veterinary surgical procedure, it was observed that the sagittal saw attachment device was not safely holding the blade devices.The reporter indicated that during the surgery, the blade flew off nearly striking personnel.The device also produced a very loud noise during use.The device was unusable for the remainder of the procedure and caused no injuries but required additional time.It was not reported if a spare device was available for use.There was no human patient involvement as this device is intended for veterinary purposes.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2026.All available information has been disclosed.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d9, h3, h6: a visual and functional assessment was performed on the device.The following steps failed: general condition check function of locking knob on tool coupling check function of quick saw blade coupling during the service evaluation the following failures were identified: device interaction (2+ devices) : unintended/unexpected disengagement functional : locking mechanism stiff/stuck visual : component damaged old sn (b)(6) is changed to new sn (b)(6).Conclusion: ¿ failure reported is confirmed ¿ root cause: user error ¿ action: repair.